Welcome to the CCO Site

Thank you for your interest in CCO content. As a guest, please complete the following information fields. These data help ensure our continued delivery of impactful education. 

Become a member (or login)? Member benefits include accreditation certificates, downloadable slides, and decision support tools.

Submit

eCase: Screening for TD: Not Just in Patients With Schizophrenia
  • CME
  • CE

Greg W. Mattingly, MD
Released: February 28, 2022

Discussion

This case describes a female patient with a history of bipolar disorder and of receiving atypical antipsychotics. After being hospitalized for a mixed bipolar episode, the patient was prescribed an additional atypical antipsychotic, benzodiazepine, and anticholinergic agent. The patient had several risk factors for developing TD: female sex, treatments with antipsychotics, and anticholinergic use. The patient developed orofacial dyskinetic movements, which in turn increased emotional distress and decreased social functioning. Healthcare professionals should discuss with their patients the risks associated with atypical antipsychotics, including adverse events such as TD, and educate patients on the locations and symptoms of TD. In addition, TD should be screened not only in patients with schizophrenia, but also in patients with depression, bipolar disorder, anxiety disorders, and other psychiatric conditions for which they may be receiving atypical antipsychotic treatment.

Provided by Clinical Care Options, LLC

Contact Clinical Care Options

For customer support please email: customersupport@cealliance.com

Mailing Address
Clinical Care Options, LLC
12001 Sunrise Valley Drive
Suite 300
Reston, VA 20191

Supported by an educational grant provided by
Neurocrine Biosciences, Inc.

Leaving the CCO site

You are now leaving the CCO site. The new destination site may have different terms of use and privacy policy.

Continue

Cookie Settings